Texas, 2006Wildfire in Texas, July 26 to 29, 2006
July 26 to 29, 2006 · NWS SJT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 26, 5:21 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 5:21 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 AM CDT WED JUL 26 2006
.AVIATION...
LOW CLOUDS CONTINUE TO SLOWLY DRIFT TOWARDS JUNCTION
AND THE NORTHWEST HILL COUNTRY AS GULF MOISTURE SURGES NORTHWEST.
MEANWHILE...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
MIDDLE AND UPPER TX COAST IN RESPONSE TO A LOW PRESSURE SYSTEM
THAT WAS MOVING NORTH ACROSS THE COASTAL BEND. PLAN TO INSERT SCT
CEILINGS TODAY DUE TO CUMULUS CLOUDS. AN ISOLATED TSTORM AND SOME
CBS COULD FORM EAST AND SE OF KSJT LATER THIS AFTERNOON AND
EVENING.
&&
.PREV DISCUSSION... (ISSUED 318 AM CDT WED JUL 26 2006)
DISCUSSION...
STILL BASICALLY A PERSISTENCE FORECAST FOR WEST CENTRAL TX THROUGH
EARLY NEXT WEEK. EARLY MORNING GOES VISIBLE AND WATER VAPOR IMAGERY
SHOWS TROPICAL CONVECTION NEAR THE COASTAL BEND. LOW CLOUDS WERE
WORKING NORTH THROUGH THE EASTERN HALF OF TX...NORTH OF THE
CONVECTION. TO OUR SOUTH...A CYCLONIC SHEAR AXIS WAS NOTED JUST
SOUTH OF THE BIG BEND. THE 00Z GFS INITIALIZED THIS FEATURE
WELL...AND KEEPS THE FEATURE TO OUR SOUTH...OVER DEEP SOUTH TX
TODAY. EXPECT BEST RAIN CHANCES TO THE EAST AND NORTHEAST OF THE
MAIN UPPER CIRCULATION THIS AFTERNOON. WILL KEEP 20 POPS GOING
MAINLY EAST OF A JUNCTION TO BROWNWOOD LINE THIS AFTERNOON.
FOR LATTER HALF OF THE WEEK... THE UPPER RIDGE OVER THE FOUR
CORNERS WILL BUILD EAST INTO THE PLAINS. THE ALREADY LIMITED RAIN
CHANCES OF TODAY AND THURSDAY WILL DECREASE FURTHER INTO THE
WEEKEND. MAV GUIDANCE MAX TEMPS ARE VERY CLOSE TO CLIMATOLOGY
DURING THIS PERIOD. HAVE A NAGGING SUSPICION THAT THE MAV TEMPS
MAY BE A COUPLE DEGREES TOO COOL...WITH 100 DEGREE MAX TEMPS
POSSIBLE THIS WEEKEND. MAV GUIDANCE HAS HAD A TRACK RECORD OF LATE
OF BEING ON THE COOL SIDE IN THE MID AND LATE FORECAST PERIODS.
EARLY NEXT WEEK...THE UPPER LEVEL RIDGE CONTINUES ITS EASTWARD
MIGRATION TO THE MS/OH RIVER VALLEY. THIS WILL BRING MONSOONAL
MOISTURE OUT WEST INTO CLOSER PROXIMITY TO WEST CENTRAL TX. EXPECT
TO SEE SOMEWHAT OF A ROLE REVERSAL FROM THIS WEEK...WITH SCATTERED
STORMS NEAR AND TO OUR WEST...WHILE EAST TX IS MAINLY DRY DEEPER
INTO THE RIDGE.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/14
Hazardous weather outlook, Jul 26, 5:29 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 AM CDT WED JUL 26 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
629 AM CDT WED JUL 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE NORTHWEST HILL COUNTRY. ANY CLOUD TO GROUND
LIGHTNING COULD SPARK WILDFIRES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS COULD DEVELOP THURSDAY AND FRIDAY ACROSS
WEST CENTRAL TEXAS. ANY CLOUD TO GROUND LIGHTNING COULD SPARK
WILDFIRES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Taylor
- When
- July 26, 8:46 AM CST to July 29, 8:46 AM CST
- Where
- Taylor forecast zone
- Property damage
- $10,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The Lewis Canyon fire started southwest of Abilene in rough terrain. The flames were fanned by gusty winds combined with low relative humidities. The fire burned an estimated 10,000 acres over the next 3 days.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 26 to 31, 2006$6.0 million · 1 event
- Damaging Winds in Kansas, July 26, 20061 injured · $130,000 · 104 kt wind · 8 events
- Tornadoes and Hail in Illinois, July 26, 2006$40,000 · F1 · 11 events
- Damaging Winds in Ohio, July 26, 2006$185,000 · 50 kt wind · 3 events
- Damaging Wind and High Wind in Utah, July 26, 20062 injured · $50,000 · 58 kt wind · 2 events
- Flash Flood in New Mexico, July 26, 2006$50,000 · 1 event
- Flash Flood and Damaging Wind in Connecticut, July 26, 2006$40,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 26, 2006$40,000 · 53 kt wind · 2 events
- Flash Flooding in Arizona, July 26, 2006$40,000 · 2 events
- Tornado in Florida, July 26, 2006F1 · 1 event
- Damaging Wind in Iowa, July 26, 2006$30,000 · 61 kt wind · 1 event
- Flash Flood and Flood in Indiana, July 26 to 27, 2006$25,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523166.